Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 23, NWS New York, NY

February 26, 2021

NWS New York, NY issued this small craft advisory at Feb 26, 2021, 4:19 AM EST. It took effect at Feb 27, 2021, 6:00 AM EST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2021, 4:19 AM EST (09:19 UTC)
In effect from
Feb 27, 2021, 6:00 AM EST
Expired
Feb 28, 2021, 6:39 PM EST
In force
37 hr
Issued by
NWS New York, NY

The text

As transmitted.

744 
WHUS71 KOKX 260919
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
419 AM EST Fri Feb 26 2021

ANZ350-353-355-262230-
/O.NEW.KOKX.SC.Y.0023.210227T1100Z-210301T0000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
419 AM EST Fri Feb 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 7 PM EST
SUNDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt on 
  Saturday, diminishing and becoming west 10 to 15 kt Saturday 
  Night. East winds 10 to 15 kt with gusts to 20 kt on Sunday. 
  Seas 4 to 7 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...From 6 AM Saturday to 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
7 follow-up statements
390 
WHUS71 KOKX 261619
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1119 AM EST Fri Feb 26 2021

ANZ350-353-355-270530-
/O.CON.KOKX.SC.Y.0023.210227T1100Z-210301T0000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1119 AM EST Fri Feb 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
7 PM EST SUNDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...From 6 AM Saturday to 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
379 
WHUS71 KOKX 262041
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
341 PM EST Fri Feb 26 2021

ANZ350-353-355-270945-
/O.CON.KOKX.SC.Y.0023.210227T1100Z-210301T0000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
341 PM EST Fri Feb 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
7 PM EST SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...From 6 AM Saturday to 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
982 
WHUS71 KOKX 270923
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
423 AM EST Sat Feb 27 2021

ANZ350-353-355-272230-
/O.CON.KOKX.SC.Y.0023.210227T1100Z-210301T0000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
423 AM EST Sat Feb 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt today.  
  seas 5 to 8 feet expected through Sunday.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
496 
WHUS71 KOKX 272044
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
344 PM EST Sat Feb 27 2021

ANZ350-353-355-281000-
/O.CON.KOKX.SC.Y.0023.000000T0000Z-210301T0000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
344 PM EST Sat Feb 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 5 to 8 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
322 
WHUS71 KOKX 280922
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
422 AM EST Sun Feb 28 2021

ANZ350-353-282230-
/O.EXT.KOKX.SC.Y.0023.000000T0000Z-210301T2300Z/
/O.NEW.KOKX.GL.A.0004.210301T2300Z-210302T1800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
422 AM EST Sun Feb 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, winds 10 to 20 kt with
  gusts up to 25 kt and seas 4 to 6 feet. Wind direction more
  easterly today into this evening, then southerly late tonight
  with more westerly wind direction for Monday. For the Gale 
  Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet possible.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EST Monday. 
  For the Gale Watch, from Monday evening through Tuesday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ355-282230-
/O.CON.KOKX.SC.Y.0023.000000T0000Z-210301T0000Z/
/O.NEW.KOKX.GL.A.0004.210301T2300Z-210302T1800Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
422 AM EST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, seas around 5 feet. For 
  the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 
  kt and seas 4 to 7 feet possible.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...For the Small Craft Advisory, until 7 PM EST this 
  evening. For the Gale Watch, from Monday evening through 
  Tuesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ335-338-345-282230-
/O.NEW.KOKX.GL.A.0004.210301T2300Z-210302T1100Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
422 AM EST Sun Feb 28 2021

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 2 to 4 feet possible.

* WHERE...Long Island Sound west of Port Jefferson and New 
  Haven, New York Harbor, and South Shore Bays from Jones Inlet 
  through Shinnecock Bay.

* WHEN...From Monday evening through late Monday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ330-340-282230-
/O.NEW.KOKX.GL.A.0004.210301T2300Z-210302T1800Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
422 AM EST Sun Feb 28 2021

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 3 to 5 feet possible.

* WHERE...Long Island Sound east of Port Jefferson and New 
  Haven, and Peconic and Gardiners Bays.

* WHEN...From Monday evening through Tuesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
007 
WHUS71 KOKX 282042
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
342 PM EST Sun Feb 28 2021

ANZ355-010930-
/O.CON.KOKX.SC.Y.0023.000000T0000Z-210301T0000Z/
/O.UPG.KOKX.GL.A.0004.210301T2300Z-210302T1800Z/
/O.NEW.KOKX.GL.W.0010.210301T2300Z-210302T1800Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
342 PM EST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 1 PM EST TUESDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with
  gusts up to 45 kt and seas 4 to 7 feet expected. For the Small
  Craft Advisory seas around 5 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...For the Gale Warning, from 6 PM Monday to 1 PM EST 
  Tuesday. For the Small Craft Advisory, until 7 PM EST this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ350-353-010930-
/O.CON.KOKX.SC.Y.0023.000000T0000Z-210301T2300Z/
/O.UPG.KOKX.GL.A.0004.210301T2300Z-210302T1800Z/
/O.NEW.KOKX.GL.W.0010.210301T2300Z-210302T1800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
342 PM EST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 1 PM EST TUESDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 35 kt with 
  gusts up to 45 kt and seas 7 to 10 feet expected. For the 
  Small Craft Advisory, south winds 10 to 20 kt with gusts up to 
  30 kt and seas 3 to 6 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...For the Gale Warning, from 6 PM Monday to 1 PM EST 
  Tuesday. For the Small Craft Advisory, until 6 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ335-338-010930-
/O.UPG.KOKX.GL.A.0004.210301T2300Z-210302T1100Z/
/O.NEW.KOKX.GL.W.0010.210301T2300Z-210302T1500Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
342 PM EST Sun Feb 28 2021

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 10 AM EST TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 2 to 4 feet expected.

* WHERE...Long Island Sound west of Port Jefferson and New 
  Haven, and New York Harbor.

* WHEN...From 6 PM Monday to 10 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ330-340-010930-
/O.UPG.KOKX.GL.A.0004.210301T2300Z-210302T1800Z/
/O.NEW.KOKX.GL.W.0010.210301T2300Z-210302T1800Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
342 PM EST Sun Feb 28 2021

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 1 PM EST TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and 
  seas 3 to 5 feet expected.

* WHERE...Long Island Sound east of Port Jefferson and New 
  Haven, and Peconic and Gardiners Bays.

* WHEN...From 6 PM Monday to 1 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ345-010930-
/O.UPG.KOKX.GL.A.0004.210301T2300Z-210302T1100Z/
/O.NEW.KOKX.GL.W.0010.210301T2300Z-210302T1800Z/
South Shore Bays from Jones Inlet through Shinnecock Bay-
342 PM EST Sun Feb 28 2021

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 1 PM EST TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 45 kt and 
  waves 1 to 3 feet expected.

* WHERE...The Long Island south shore bays.

* WHEN...From 6 PM Monday to 1 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
103 
WHUS71 KOKX 282339
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
639 PM EST Sun Feb 28 2021

ANZ350-353-011100-
/O.CAN.KOKX.SC.Y.0023.000000T0000Z-210301T2300Z/
/O.NEW.KOKX.SC.Y.0024.210301T0000Z-210301T2300Z/
/O.CON.KOKX.GL.W.0010.210301T2300Z-210302T1800Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
639 PM EST Sun Feb 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 1 PM EST
TUESDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 35 kt with
  gusts up to 45 kt and seas 7 to 10 feet expected. For the Small
  Craft Advisory, seas 4 to 6 feet expected. Northwest winds 
  increase to 15 to 20 kt with gusts up to 30 kt Monday afternoon.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...For the Gale Warning, from 6 PM Monday to 1 PM EST 
  Tuesday. For the Small Craft Advisory, until 6 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ355-011100-
/O.CAN.KOKX.SC.Y.0023.000000T0000Z-210301T0000Z/
/O.CON.KOKX.GL.W.0010.210301T2300Z-210302T1800Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
639 PM EST Sun Feb 28 2021

...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 1 PM EST
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and 
  seas 4 to 7 feet expected. 

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...From 6 PM Monday to 1 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ335-338-011100-
/O.CON.KOKX.GL.W.0010.210301T2300Z-210302T1500Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
639 PM EST Sun Feb 28 2021

...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 10 AM EST
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt.

* WHERE...Long Island Sound west of Port Jefferson and New 
  Haven, and New York Harbor.

* WHEN...From 6 PM Monday to 10 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ330-340-345-011100-
/O.CON.KOKX.GL.W.0010.210301T2300Z-210302T1800Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
639 PM EST Sun Feb 28 2021

...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 1 PM EST
TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt. Seas
  3 to 5 feet expected on eastern Long Island Sound.

* WHERE...Long Island Sound east of Port Jefferson and New 
  Haven, and Peconic and Gardiners Bays.

* WHEN...From 6 PM Monday to 1 PM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 4:19 AM EST, 0 minutes earlier.

Area forecast discussion, Feb 26, 4:19 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service New York NY
419 AM EST Fri Feb 26 2021

.SYNOPSIS...
High pressure builds in from the west, centering over the area
by early this afternoon before moving offshore mid to late this
afternoon. A weak frontal system approaches tonight and moves
across Saturday. A quick return of high pressure Sunday night
will be followed by another frontal system moving in Sunday
into Monday. High pressure briefly returns Tuesday. Another
frontal system may impact the area Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
For today, the center of high pressure moves overhead going
into the start of this afternoon and then will be shifting
farther offshore mid to late this afternoon. Mostly sunny
conditions are expected with an increase in clouds late.

Used a combination of blend of model data for high temperatures
with a greater weight with the blend of MOS. High are forecast
in the upper 30s to lower 40s, around 5 to 7 degrees colder
compared to previous day.

Winds will be very light as vertical mixing will be very
limited due to the synoptic pattern which will really limit
adiabatic warming.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
For the forecast periods of Friday night through Monday, these
will encompass two weak frontal systems that will deliver
precipitation to the forecast region, mainly in the form of
rain.

Mid level flow stays in a WSW to ENE orientation with a series of
shortwaves moving across Saturday through Monday. A strong upper
level jet in the same orientation sets up from the Southwest US
through New England.

Focusing on the first precipitation event, there will be a rain/snow
mix with some small areas of freezing rain and sleet for interior
zones, north and west of NYC late tonight into early Saturday
morning.

Temperatures tonight will likely reach their minimum late this
evening into the start of the overnight. Then, clouds are
expected to become more widespread limiting further cooling.
Temperatures will likely hold steady or even slightly rise along
the coast as a light onshore flow develops. Across the interior,
especially Orange County, the winds will be lighter and cold air
is expected to be trapped in the low levels, allowing for more
of a wintry mix there. This is where some locations could reach
1 to 1.5 inches of snowfall along with a glaze of ice in the
locations that receive freezing rain. The area is too small and
timewise is too narrow to warrant any winter weather advisory at
this time. If the same limited time and area extent of freezing
rain occurs with subsequent forecasts, will address with special
weather statement.

From mid Saturday morning through the rest of the day, plain
rain is forecast for the entire forecast region as more onshore
flow brings relatively warmer low level air into the region.

Dry conditions return for Saturday night before another frontal
system approaches for Sunday. This next system moves across during
the day Sunday with an associated cold front moving across Sunday
night. Potential for freezing rain for parts of Orange County NY
early Sunday with otherwise another plain rain event for the region.

With the cold front still relatively close to the region Sunday
night into Monday, rain chances linger for Sunday night for the
whole region and into Monday for Long Island.

Highs forecast are in the low to upper 40s for Saturday, low to mid
40s for Sunday, and upper 40s to lower 50s for Monday. Warmer day
Monday has some veering of winds between 1000 and 800mb and deep
mixing expected during the day before a strong upper level trough
moves in for Monday night.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
An upper trough axis and shortwave then pass through Monday
night. Not much moisture depicted by the models, but still
included a chance of flurries during the period. Remaining
breezy as well.

Deep-layered ridging then occurs for Tuesday with dry conditions.
ECMWF and GFSv16, and to a lesser degree GDPS, then show a broad
area of low pressure that could bring mainly rain to the forecast
area Wednesday-Thursday. Will go with only chance PoPs for now for
this period.

High temperatures are forecast Tuesday when it will be mostly
35-40 and returning to well into the 40s for Wednesday and
Thursday.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
High pressure builds across the area this morning and then east this
afternoon. Low pressure approaches from the SW tonight.

VFR through evening push, becoming MVFR or lower toward daybreak
Saturday in rain. KSWF could see a wintry mix for a few hours early
Sat morning, before transitioning to rain by around 12z Sat.

Light NW or variable winds for morning push, becoming southerly at
less than 10 kt in the late morning into early afternoon. Winds
continue to back to the SE this evening, increasing to around 10-
15kt for coastal terminals by Sat morning push.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Timing of S wind development this afternoon and backing to the SE
may be off by an hour or so.

.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.Late Tonight...MVFR or lower toward daybreak Sat in -RA. A wintry
mix possible at the onset for KSWF.
.Saturday...MVFR or lower with rain. SE 10-15g20kt for coastal
terminals, subsiding Sat evening and veering W.
.Sunday...MVFR or lower with a chance of rain. E winds.
.Monday...VFR. W wind G20-25 in aft. NW wind G30-35kt possible eve
and night.
.Tuesday...VFR. NW wind G20-25kt possible.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Sub SCA conds on the waters today as high pressure moves across.

Wind gusts increase to marginal advisory levels Saturday morning
with seas following suit on Saturday ahead of an approaching low
pressure system. Wind gusts may briefly touch SCA levels across E
bays/LIS Sat afternoon.

Winds are expected to subside Sat evening and shift offshore, before
picking up a bit from the E/SE on Sunday with another quick moving
low pressure area. SE swells will likely keep ocean seas at SCA
levels through Sunday Night.

A cold front then passes through on Monday with cold air advection
and strengthening westerly winds through the day. A stronger polar
front crosses the water late Monday, with gale conditions looking
likely for most waters Monday Night into Tue morning in tight
gradient and strong mixing.

High pressure then settles in with more tranquil conditions for
Tuesday Night.

&&

.HYDROLOGY...
Prolonged heavy rain is not expected with the precipitation
events late tonight into this weekend. No hydrologic impacts
are anticipated through Wednesday.

&&

.TIDES/COASTAL FLOODING...
With a full moon on Saturday, positive tidal departures of as low as
1 to 1 1/2 ft are needed for minor flood thresholds to be reached in
the south shore bays of W LI. A modest SE flow and resultant surge
will present a threat for water levels to approach and possibly
touch minor flood level with Sat AM high tide in this area.
Elsewhere, water levels appear to remain below minor flood
thresholds at this time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 6 AM Saturday to 7 PM EST Sunday for
     ANZ350-353-355.

&&

SYNOPSIS...JC/JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...JC
AVIATION...NV
MARINE...NV
HYDROLOGY...JC/JM
TIDES/COASTAL FLOODING...NV

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.